Histamine reaction and GLP-1

#1

I've started to sometimes get a red, itchy skin reaction to Victoza. At first it was fine on my stomach - but not on my arm - but now I've gotten the reaction on my stomach too.

So I Googled "Histamine reaction Victoza" and several things come up... but what do you think of this? See my red highlight...

http://www.schmidtlaw.com/victoza-allergic-reaction-lawsuit/

Victoza Allergic ReactionsOne known side effect of all drugs, including Victoza, is the risk of serious allergic reaction. An allergic reaction occurs when a person’s immune system (our natural defense against foreign invaders) over-reacts to a normally harmless substance.

During five clinical trials of Victoza that lasted 26 weeks, 0.8% of Victoza-treated patients suffered a serious allergic reaction (hives, redness, and swelling of tissue) compared to just 0.4% of people treated with other, comparable drugs.

Injection site reactions occurred in approximately 2% of people treated with Victoza. These reactions included rashes at the injection site or erythema. During the trials, 0.02% of people decided to stop taking Victoza due to serious allergic reactions.

When a person has an immune response to a substance, their body produces antibodies to that are specifically tailored to identify and attack that substance. During clinical trials of Victoza, 8.6% of Victoza patients tested positive for Victoza antibodies. The actual number is probably higher, because only 50-70% of patients were tested for the antibodies. Unfortunately, in some patients, the antibodies didn’t just attack Victoza — for 6.9% of patients, the antibodies also attacked native GLP-1 (the hormone that Victoza mimics). This is potentially clinically significant, because Victoza may neutralize the effectiveness of native GLP-1. However, this risk has not been fully assessed.

I know the more serious complications are rare and that I'm only having a minimal reaction at the moment - but I don't know if it indicates that I could be having a less visible reaction as well. I don't know how to assess whether the benefits outweigh the risks for me.

PS - Does anyone else find that if you edit the first post of a discussion thread and then preview again it will randomly delete parts of your text?

1 Like
#2

Hi Dee, I just saw your post right now, I was wondering how your histamine reaction to Victoza now? I do have severe histamine intolerance, since my primary doctor suggested me to drop Janumet (contains 500mg of Metformin, which reduces the ability to produce DAO enzyme to eliminate excess histamine in my body, causing me great deal of migraines), and use Victoza instead. I’m a bit skeptical because I do get skin rash from using FreeStyle Libre Glucose Sensor already. Thanks!

#3

Welcome to TuD @JanetH. I don’t know if you realised the thread you replied to is 5 years old. I don’t know the answer to your question, but hopefully someone will see it and give you some help.

#4

Hi there, how are you doing! Yes, I did realize it was an old post, since this is the only “histamine” related topic I could find. Hopefully someone will reply…hahaha… Thanks!

1 Like